|Sustiva side effects
Nov 29, 2005
Dear Experts - I am posting this query from London, England.
I am a person with HIV with a stable history of dysthymia, having taken 150mg Dosulepin and 8mg Diazepam for my condition for over 15 years. I take both medications at night and they have been prescribed to me by my primary care physician, with yearly checks with a psychiatrist.
I started my first anti-HIV combination of Sustiva plus Truvada on the 17th October 2005 - at the time of writing I have been on this combination for exactly 6 weeks. I take the anti HIV meds at 10pm, followed by my nightly dose of Dosulepin and Diazepam.
Towards the end of my first week on the anti HIV meds I began to experience nightmares. At this point Haloperidol was added to my nightly dose of anti depressants and benzos. I am no longer having nightmares but have weird dreams which cause me to wake up about 6 hours after taking the Sustiva and lead me to being restless for the rest of the night and tired during the working day.
Any suggestions on how to improve this situation?
I have a good working relationship with my HIV doctor and I would like to be able to discuss any options available to me before taking the step of switching the Sustiva to Reyataz which has been suggested by my doctor.
Many thanks indeed for any advice you can put my way. Thanks
Response from Dr. Henry
Given you psych history I would agree that some alternative to Sustiva (such as atazanavir or another PI) might be a better fit for you. Depending on your resistance and overall clinical status there may be a range of options for eitehr boosted or unboosted protease inhibitor based regimens. If you continue with the Truvada and want to try atazanavir then ritonavir boosting is recommended. Use of PIs can increase levels of diazepam. I have no experience with Dolulepin which is not used in the US. KH
yellowing of skin
- How Long Do I Wait To Get Tested After Unprotected Oral Sex Without Ejaculation?
- Risks Of Contracting HIV From Hole In Condom
- Is Headache A Symptom Of Acute HIV Infection?
- Is Sore On Tongue A Symptom Of HIV?
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.